MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430006-52
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive the da vinci product with an alleged issue to perform failure analysis.The instrument was found to have the roll input disk broken into piece inside the housing.As a result of the fully broken input, the instrument was non-intuitive.The instrument was installed on an in-house system and driven.The instrument exhibited unintuitive motion.The motion exhibited by the instrument was precise, and proportional to what was commanded by the mtms, however the grip tips moved in the opposite direction.This behavior was observed in the pitch and yaw directions and presented on qty 3 out of 3 installs, indicating a misalignment of the coordinate frames during the engagement sequence.The instrument was found to have a broken input disk which resulted in the instrument being non-intuitive.Common causes of the failure mode broken instrument input disks are attributed to use and incorrect reprocessing conditions.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the needle drive instrument was observed to not be moving correctly when it was docked.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22417742
Report Number2955842-2025-28788
Device Sequence Number18308579
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(10)S10190625
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-52
Device Catalogue Number430006
Device Lot NumberS10190625 0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown